Forum

fatigue and asprin or other drugs

Hello people, hope you are all as good as can be. I have just been doing some reading and discovered that apparently asprin can help with fatigue. The fatigue i get is so bad it actually stops me doing so much. if it was not for the fatigue i could work and get on with life despite the MS but i cant push through the fatigue. Has any one tried asprin or indeed any other drug to help combat the fatigue? or any pointers/advice.

Thank you

Nyama,

Hi, I understand where you’re coming from. I’ve suffered a lot with fatigue, giving up a job I loved because of it. When it hit I would find it impossible to continue working, the result of trying to fight it and keep going was extreme stress, I would just have to stop before I collapsed. I’ve heard of the aspirin treatment, but not tried it. Actually, I don’t think I’ve read anything about it on this forum, so it will be interesting to see if your post draws any comments.

Sorry I can’t offer anything constructive.

Ben

Hi

I’ve not heard about asprin helping, but you might as well give it a go & see. There is a couple drugs that are specifically for fatigue though - Amantadine, and Modafinil, both of which I’ve tried. Amantadine didn’t help much with me, though I’ve seen other people on here say it helped. Modafinil’s more effective for me. It might be quite hard to get as it was withdrawn for use in MS for a long time, and has only fairly recently been allowed for use with MS again. Speak to your neuro/MS nurse about them though & see what they say.

Dan

I’m of the same opinion as Dan. Amantadine works a bit, but stopped working at all for me after a year or so. Modafinil is definitely a better drug for fatigue. After about 5 years I stopped using it as it seemed to stop working but am thinking about restarting (if I can get it - it seems harder to get prescribed these days, I wonder if that’s because it developed a reputation as a ‘party’ drug, an alternative to uppers). Recently I’ve read that it can help with ‘cog fog’ and I’m thinking it would be good to have a clearer brain! I was also surprised at the aspirin, it does seem that it can have an effect, but you might be as well to check with your GP before starting. There are some people who shouldn’t be on it as it’s a blood thinner. If you do some web searching you’ll have some evidence to take to the GP to explain why you want it for fatigue.

Sue

I recall reading some time ago that low dose asprin was used to treat people with Hughes Syndrome (sometimes mistaken for MS), but not aware of any positive effect on fatigue.

When I saw my neuro last week, he wanted me to slowly scale back on my Gabapentin. He thinks this could help reduce my fatigue. Around four years ago, my pharmacy was chopping and chancing suppliers, and one (just the once) product leaflet inside a Gabapentin box did list fatigue as a side effect. Never saw this again.

Geoff

Unfortunately, fatigue is a possible side-effect of most symptom relief. Definitely of Baclofen, also of codeine and diazepam, which I take as well - and I think when I briefly tried Gbapentin, it said so too (certainly didn’t help, and made me feel drunk, so that one didn’t last long).

Whenever I raise fatigue with any of the neuros, they are always very keen to pin it on the drugs I’m on, and encourage me to cut down.

However, my GP is more sceptical, and checked my notes to find I’d been complaining of fatigue before I ever took the drugs!

I sometimes get the impression the object of the neuro consultations is to persuade me nothing I get is actually caused by the MS at all. Apparently, my fatigue is caused by the drugs, and my pain (because it’s not nerve pain) wouldn’t be caused by MS either.

So I’m ill all the time with diddly squat, because MS is responsible for none of it. I honestly thought diagnosis would draw a line under this, and professionals would know what I’m talking about. They don’t even put pain or fatigue (my two worst issues) in the notes, because they don’t accept MS is responsible.

Tina

Wow lots of info to research there, thank you. Im not actually on any drugs, my neuro is very good and has almost given me an open hand as to what drugs DMDs) to take,but none suit my life at the moment and am reluctant to go on any for a bit. It really is just the fatigue. I was on gabapentin for a bit but sent me super depressed so soon came off that. not sure it really helped anyway. So not on anything. feel i could almost live a normal life and put up with the other feelings/pains if i could just keep the fatigue at bay. will speak to gp about asprin and maybe try it for a few months, if i do and remember will re post on here to let you know.

l have had PPMS for 33yrs now. l do not take any drugs only supplements - apart from LDN. Recently, l have started really boosting my B Vits. That is B Complex/B12 5000mcg/ Thiamine 500mg/Biotin300mg daily. And l now also take a much higher dose of Vitd3 - 40,000ius daily - along with Vit K2/magnesium. And of course l get my levels checked regularly every 6 months.

lt is SO important to take Vit K2 and magnesium with your Vitd3 - [just google it] On the occasion of people saying they have vitd3 toxicity - it is because they have repleted their own vitK2.

Fatigue is not a problem for me. ln fact l rarely sit down - and certainly do not get much sleep either. Read a lot though. l need a Rollator to hold me up - as l cannot walk unaided. But l can still get onto my exercise machines and attempt to keep fit.

Hi, just wondering how much magnesium you take? Other than that, we take the same supplements, including turmeric & cinnamon. I am trying Tizanadine for stiffness at the mo at a very low dose. Also take half an aspirin (150mg) a day as been concerned about my relative inactivity . I use Modafinil when necessary, but only makes me alert, does nothing for the overwhelming wall of physical fatigue. I may try one tablet every morning as a trial. Nothing ventured etc.

I thought vit D was good for helping fatigue etc?

Anyway, with regard to aspirin… why not take it?

I’ve taken one, full strength aspirin daily, for almost two years, to help thin the blood and more lately, to mitigate any potential tecfidera side effects.

For me, it is a harmless proactive dietary supplement to assist with cardiovascular health and conveniently, as a complement to my MS DMD!!! If it can also add a little pep to my step, then woo hoo!

l take magnesium malate - 3x 250mg. Do be careful as it does work as a laxative - [as magnesium is Epsom Salts] - it also works well in the bath - or footbath if like me you cannot get out of a bath!! Also, the magnesium gel massaged into joints is good. The body does absorb it.

l take magnesium malate - 3x 250mg. Do be careful as it does work as a laxative - [as magnesium is Epsom Salts] - it also works well in the bath - or footbath if like me you cannot get out of a bath!! Also, the magnesium gel massaged into joints is good. The body does absorb it.